Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 15, 2018, 2:57 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 16, 2018, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 2:57 PM MDT (20:57 UTC)
- In effect from
- Mar 16, 2018, 10:00 AM MDT
- Expired
- Mar 16, 2018, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS85 KABQ 152057 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 257 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON THROUGH EARLY THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... .A Pacific storm system is crossing northern New Mexico this afternoon and tonight, bringing strong winds aloft along with a deepening surface cyclone in southeast Colorado. Strong to severe winds will continue to expand and mix down to the surface this afternoon, combining with very low humidity and above normal temperatures over the eastern plains of New Mexico. The critical fire weather conditions will wane this evening, but it will remain windy through much of the overnight. Winds will be strong enough for critical fire weather again on Friday in the eastern plains, as well as the northeast highlands with very low humidity and above normal temperatures persisting. NMZ104-108-160200- /O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/ /O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ /O.CON.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/ Northeast Plains-East Central Plains- 257 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The majority of the eastern plains this afternoon through early this evening and again late Friday morning through early Friday evening. * 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of 45 mph to 60 mph this afternoon. Winds will turn more westerly on Friday with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Dropping to 11 to 15 percent this afternoon and as low as 7 to 11 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-160200- /O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/ /O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ Northeast Highlands- 257 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands late Friday morning through early Friday evening. * 20 FOOT WINDS...West winds on Friday with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Falling to 7 to 11 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
4 follow-up statements
394 WWUS85 KABQ 160156 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 756 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO FROM 10 AM to 8 PM FRIDAY DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions will return on Friday across the northeast highlands, northeast and east central plains. Expect several hours of critical conditions even though winds will not be as strong as Thursday. Nonetheless, humidities are expected to be lower than Thursday. In fact, several hours of single digit humidities are expected across northeast New Mexico. NMZ104-108-161300- /O.EXP.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/ /O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ Northeast Plains-East Central Plains- 756 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...The majority of the eastern plains late Friday morning through early Friday evening. * 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Minimums between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-161300- /O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ Northeast Highlands- 756 PM MDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... * AREA AND TIMING...Northeast Highlands late Friday morning through early Friday evening. * 20 FOOT WINDS...West winds with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Falling between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
267 WWUS85 KABQ 160934 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 334 AM MDT Fri Mar 16 2018 ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO FROM 10 AM TO 8 PM TODAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS FROM 12 PM TO 8 PM SATURDAY DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions are expected today across the northeast highlands, northeast and east central plains. Expect several hours of critical conditions, even though winds will not be as strong as Thursday. Nonetheless, humidities are expected to be lower than Thursday. In fact, several hours of single digit humidities are expected across northeast New Mexico. Southwest winds around 20 mph and continued low relative humidity will produce the potential for critical fire weather conditions across the northeast highlands and northeast plains Saturday afternoon through early evening. NMZ103-104-162200- /O.NEW.KABQ.FW.A.0016.180317T1800Z-180318T0200Z/ /O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ Northeast Highlands-Northeast Plains- 334 AM MDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Saturday afternoon through Saturday evening. * AREA AND TIMING...Northeast Highlands and Northeast Plains late this morning through early this evening. * 20 FOOT WINDS...West winds with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Falling between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ108-162200- /O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/ East Central Plains- 334 AM MDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... * AREA AND TIMING...East Central Plains late this morning through early this evening. * 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Minimums between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 28
664 WWUS85 KABQ 162041 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 241 PM MDT Fri Mar 16 2018 ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO THROUGH 8 PM TODAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS FROM 12 PM TO 8 PM SATURDAY DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions will continue through the early evening today across the northeast highlands and northeast to east central plains. On Saturday, south southwest winds will turn gusty again in northeastern New Mexico along with continued low relative humidity. This will once again produce critical fire weather conditions across the northeast highlands and northeast plains Saturday afternoon through early evening. NMZ103-104-170200- /O.UPG.KABQ.FW.A.0016.180317T1800Z-180318T0200Z/ /O.NEW.KABQ.FW.W.0019.180317T1800Z-180318T0200Z/ /O.CON.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/ Northeast Highlands-Northeast Plains- 241 PM MDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast highlands and northeast plains will observe critical conditions through early this evening. Critical fire weather will once again redevelop Saturday afternoon through the early evening. * 20 FOOT WINDS...West northwest winds today with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. On Saturday winds will be out of the south southwest at 15 to 25 mph with occasional gusts to 35 mph. * RELATIVE HUMIDITY...Falling to 5 and 15 percent both today and on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-170200- /O.CON.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/ East Central Plains- 241 PM MDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...East Central Plains through early this evening. * 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 30 mph with occasional gusts of 40 mph. * RELATIVE HUMIDITY...Minimums between 7 and 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
313 WWUS85 KABQ 170219 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 819 PM MDT Fri Mar 16 2018 ...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS FROM 12 PM TO 8 PM SATURDAY DUE TO STRONG WINDS AND LOW HUMIDITY... .On Saturday, south southwest winds will turn gusty again in northeastern New Mexico along with continued low relative humidity. This will once again produce critical fire weather conditions across the northeast highlands and northeast plains Saturday afternoon through early evening. NMZ103-104-171300- /O.EXP.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/ /O.CON.KABQ.FW.W.0019.180317T1800Z-180318T0200Z/ Northeast Highlands-Northeast Plains- 819 PM MDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... ...RED FLAG WARNING HAS EXPIRED FOR FRIDAY... * AREA AND TIMING...Northeast highlands and northeast plains will observe critical conditions through early this evening. Critical fire weather will once again redevelop Saturday afternoon through the early evening. * 20 FOOT WINDS...West northwest winds today with speeds ranging from 20 to 30 mph with occasional gusts of 40 to 45 mph. On Saturday winds will be out of the south southwest at 15 to 25 mph with occasional gusts to 35 mph. * RELATIVE HUMIDITY...Falling to 5 and 15 percent both today and on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-170330- /O.EXP.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/ East Central Plains- 819 PM MDT Fri Mar 16 2018 ...RED FLAG WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 15, 2:57 PM MDT, 0 minutes earlier.
Area forecast discussion, Mar 15, 2:57 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 257 PM MDT Thu Mar 15 2018 .SYNOPSIS... Showers with some isolated thunder strikes across the northwest with several inches of snow atop the northern mountains this afternoon and tonight. Most areas will see continued windy weather into Friday morning, with areas of blowing snow at higher elevations across the north and areas blowing dust across central and eastern NM. Conditions clear with high clouds Friday, and warmer temperatures Saturday. Another chance for precipitation across western and northern NM Sunday, accompanied by more strong winds. Temperatures look to go on a warming trend starting early next week. && .DISCUSSION... An upper trough has begun to enter into western NM, bringing strong winds across most of the state. Showers have also entered into northwestern NM, with virga reaching into central NM. The instability expected with this system can also be seen with some billowing cloud tops on the visible satellite imagery. This has led to a few isolated lightning strikes detected, and will continue into the overnight hours. Some isolated small hail will also be possible. A few to several inches of accumulating snow will be possible generally above 7500 ft across the northern mtns, with up to 6 inches total from this event atop the NM San Juans/Tusas Mtns. A potent jet associated with this system will continue to bring strong, potentially damaging winds through tonight into Friday morning. High Wind Warnings and Wind Advisories have been extended into Friday morning. PoPs across the east will be far less, even for the east slopes of the Sangre's where downsloping will limit precipitation potential. However, this will be the focus for the strongest winds, thus producing areas of blowing dust the rest of today into Friday morning. This system exits the region by Friday afternoon, with high clouds moving in from the west. The front will bring cooler temperatures for most Friday, however downsloping winds across the east will limit the cooling with highs still several to 10F above normal. Breezy to windy conditions will linger long enough across the east to warrant another round of critical fire weather in the afternoon (see Fire Weather Discussion for further details). Saturday will see breezy and warmer weather with SW flow taking hold. Another similar upper level trough arrives Sunday, bringing more wind and another shot at beneficial precipitation. This system looks to bring in some rather cold air at the mid-upper levels with 700mb temperatures -5C to -9C, allowing for the likelihood of several more inches of snow atop the northern and western high terrain. Sunday's system still looks to be a quick hitter, limiting the potential for higher snowfall totals. Models still diverge after this point with the GFS and ECMWF handling an embedded shortwave trough quite differently Monday/Tuesday, thus impacting the timing of a ridge building into the area by mid-week. Forecast confidence is lower concerning the chance for quick passing snow showers across the northern mtns early next week. Temperatures do look to warm across the southern three quarters of the state through next week. 24 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONTINUES ACROSS MUCH OF EASTERN NEW MEXICO TODAY, FRIDAY, AND LIKELY INTO THE WEEKEND... Critical fire weather conditions are currently unfolding over the eastern plains of NM as the shortwave trough races across the northern tier of the state. The belt of strongest winds aloft is currently nosing into the state, and deep vertical mixing should continue to spread strong to severe gusts into the plains through the late afternoon. Temperatures are already climbing above normal in the east, and humidity will plummet more as drier air aloft mixes down. The Red Flag Warning for today will expire at 8pm, but it should be noted that much of the east central to northeastern plains are forecast to observe a continued strong wind event through the overnight, even though RH may fight its way above 30 to 40 percent tonight. While the disturbance aloft will exit northeast of NM by Friday, the flow aloft is expected to remain fairly strong in its wake with a new lee side surface low redeveloping by the afternoon. Forecast model guidance has increased the winds quite a bit from 24 hours ago, and thus the critical potential appears to be looming from the northeast highlands into the eastern tier of NM. High temperatures are still projected to run a couple to a few degrees cooler in the plains on Friday, but they will still exceed normal with humidity easily falling at or below 10 percent in this area. There is potential for extensive high cloud cover late in the day, but the projected high vertical mixing is enough to upgrade the Fire Weather Watch to a Warning for the plains and northeast highlands on Friday. West of the central mountain chain, the high temperatures will be more seasonable with lighter breezes. Saturday will be defined by southwesterly flow aloft and a lee side surface trough. Breezy to windy conditions will be common in most zones with yet again, more potential for critical conditions in the eastern plains albeit a smaller area than previous days. The next Pacific shortwave trough will rapidly track over the American Southwest into Sunday with the forecast track having shifted much farther south. This will shove the strongest mid level jet farther south while increasing precipitation changes. However, the window of opportunity for precipitation will be brief, and winds appear sufficiently strong for more threatening critical fire weather in the far eastern plains where drier conditions will persist. Monday and Tuesday of next week will not exactly be tranquil, but notably less windy than preceding days. Still, localized critical fire weather will be possible in the central highlands and east central plains. 52 && .AVIATION... 18Z TAF CYCLE Unsettled weather unfolded over New Mexico with hazardous aviation impacts being primarily focused on the strong to severe winds and attendant mountain wave activity. Widespread gusts of 35 to 50kt are expected this afternoon. Areas along central mountain chain into the east central high plains will observe the strongest gusts, and these areas will also be slower to observe a relaxation of winds overnight. Blowing dust is also forecast, reducing visibility to MVFR status in eastern parts of the state. In northwestern to north central New Mexico, showers and a few thunderstorms are expected with occasional/brief MVFR reductions. Mountain obscurations will also be possible over north central to northwestern peaks. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 28 55 28 59 / 30 0 0 0 Dulce........................... 25 49 24 54 / 70 0 0 0 Cuba............................ 25 50 29 55 / 50 0 0 0 Gallup.......................... 23 54 24 56 / 30 0 0 0 El Morro........................ 22 51 23 54 / 30 0 0 0 Grants.......................... 22 55 22 59 / 20 0 0 0 Quemado......................... 25 56 30 56 / 5 0 0 0 Glenwood........................ 33 60 36 63 / 0 0 0 0 Chama........................... 19 44 19 49 / 80 10 0 0 Los Alamos...................... 30 52 33 57 / 30 0 0 0 Pecos........................... 29 53 31 58 / 20 0 0 0 Cerro/Questa.................... 23 49 24 53 / 40 0 0 0 Red River....................... 18 40 22 45 / 60 5 0 0 Angel Fire...................... 17 44 19 51 / 60 10 0 0 Taos............................ 22 52 22 57 / 30 0 0 0 Mora............................ 28 53 28 58 / 30 0 0 0 Espanola........................ 31 58 31 63 / 20 0 0 0 Santa Fe........................ 30 53 33 58 / 20 0 0 0 Santa Fe Airport................ 27 56 29 61 / 10 0 0 0 Albuquerque Foothills........... 33 57 35 63 / 5 0 0 0 Albuquerque Heights............. 35 59 37 65 / 5 0 0 0 Albuquerque Valley.............. 30 61 34 67 / 5 0 0 0 Albuquerque West Mesa........... 33 59 36 65 / 5 0 0 0 Los Lunas....................... 28 62 32 68 / 5 0 0 0 Rio Rancho...................... 33 59 35 65 / 5 0 0 0 Socorro......................... 38 66 42 70 / 0 0 0 0 Sandia Park/Cedar Crest......... 30 53 31 58 / 10 0 0 0 Tijeras......................... 29 56 31 61 / 10 0 0 0 Moriarty/Estancia............... 27 58 25 63 / 5 0 0 0 Clines Corners.................. 28 55 29 60 / 5 0 0 0 Gran Quivira.................... 32 58 35 62 / 0 0 0 0 Carrizozo....................... 36 61 40 64 / 0 0 0 0 Ruidoso......................... 32 56 35 58 / 0 0 0 0 Capulin......................... 29 61 31 62 / 10 0 0 0 Raton........................... 27 63 27 65 / 10 0 0 0 Springer........................ 33 64 29 67 / 5 0 0 0 Las Vegas....................... 32 58 30 61 / 5 0 0 0 Clayton......................... 36 68 29 68 / 0 0 0 0 Roy............................. 37 65 34 66 / 5 0 0 0 Conchas......................... 43 73 37 74 / 0 0 0 0 Santa Rosa...................... 42 68 36 72 / 0 0 0 0 Tucumcari....................... 43 74 37 75 / 0 0 0 0 Clovis.......................... 40 68 38 74 / 0 0 0 0 Portales........................ 41 69 39 75 / 0 0 0 0 Fort Sumner..................... 41 70 40 75 / 0 0 0 0 Roswell......................... 40 74 44 77 / 0 0 0 0 Picacho......................... 40 67 44 70 / 0 0 0 0 Elk............................. 37 64 39 65 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM MDT Friday for the following zones... NMZ506>508-512-521-524. High Wind Warning until 6 AM MDT Friday for the following zones... NMZ513>515-523-526-529-531>534-539-540. Red Flag Warning from Friday morning through Friday evening for the following zones... NMZ103-104-108. Wind Advisory until 9 PM MDT this evening for the following zones... NMZ502-505-518>520-522-525-527-528-530-535>538. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ104-108. Winter Weather Advisory until 6 AM MDT Friday for the following zones... NMZ510. && 24
Hazardous weather outlook, Mar 15, 4:22 AM MDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 422 AM MDT Thu Mar 15 2018 NMZ501>540-161100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 422 AM MDT Thu Mar 15 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to potentially damaging winds are forecast today as a potent Pacific storm system races east into the southern Rockies. Areas of blowing dust will result and bring reduced visibility to southern and eastern portions of the state. Critical fire weather conditions are likely later this morning through early evening across the eastern plains. Showers and a few thunderstorms are likely across west central and north central New Mexico later today and will bring several inches of snow to the high terrain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions are likely Friday, Saturday and Sunday across the eastern plains. Strong to potentially damaging winds are possible across much of the area Sunday, when another potent Pacific system races east across the state. In addition, several inches of snow are possible across the western and northern high terrain Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong winds or snowfall through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 11
In the hours before
Local storm report, Mar 15, 2:34 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
234 PM MDT THU MAR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
03/15/2018 M42 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ201800320
RJHNearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.